Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 18, 2025, 2:35 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 18, 2025, 1:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:35 AM CDT (07:35 UTC)
- In effect from
- Mar 18, 2025, 1:00 PM CDT
- Expired
- Mar 19, 2025, 10:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS74 KTSA 180735 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 235 AM CDT Tue Mar 18 2025 ARZ001-002-010-011-019-020-029-OKZ054>076-182015- /O.NEW.KTSA.WI.Y.0005.250318T1800Z-250320T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Wagoner, Claremore, Grove, Eureka Springs, Charleston, Tahlequah, Pawhuska, Wilburton, Berryville, Okmulgee, Sapulpa, Checotah, Tulsa, Springdale, Pawnee, Okemah, Sallisaw, Poteau, Van Buren, Bartlesville, Nowata, Stigler, Bentonville, Pryor, Vinita, Stilwell, Fayetteville, Rogers, Huntsville, Fort Smith, Ozark, Muskogee, Jay, McAlester, and Miami 235 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...From 1 PM this afternoon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. * ADDITIONAL DETAILS...Wind gusts up to 40 mph are expected this afternoon, with gusts increasing up to 45 mph late tonight and through the daytime Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mejia
5 follow-up statements
447 WWUS74 KTSA 181838 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 138 PM CDT Tue Mar 18 2025 OKZ049-053-191000- /O.EXA.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/ Pushmataha-Choctaw- Including the cities of Antlers, Hugo, and Clayton 138 PM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Choctaw and Pushmataha Counties. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ001-002-010-011-019-020-029-OKZ054>076-191000- /O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Eureka Springs, Pryor, Sapulpa, Pawnee, Okmulgee, Poteau, Jay, McAlester, Okemah, Muskogee, Claremore, Vinita, Tahlequah, Rogers, Berryville, Tulsa, Wilburton, Ozark, Stigler, Fort Smith, Fayetteville, Nowata, Wagoner, Huntsville, Grove, Van Buren, Stilwell, Sallisaw, Checotah, Bartlesville, Springdale, Charleston, Pawhuska, Bentonville, and Miami 138 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RJS
045 WWUS74 KTSA 190248 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 948 PM CDT Tue Mar 18 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100- /O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Berryville, Tahlequah, Wagoner, Poteau, Miami, Pawnee, Charleston, Tulsa, Muskogee, Fayetteville, Jay, Sapulpa, Springdale, Rogers, Stigler, Checotah, Nowata, Van Buren, Okmulgee, McAlester, Hugo, Pawhuska, Okemah, Fort Smith, Bentonville, Wilburton, Stilwell, Clayton, Antlers, Claremore, Eureka Springs, Sallisaw, Bartlesville, Vinita, Huntsville, Grove, Pryor, and Ozark 948 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...Winds 25 to 35 mph with gusts of 40 to 50 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. * ADDITIONAL DETAILS...Southerly winds will become southwesterly behind the dryline overnight tonight, and then shift again out of the west and northwest behind the cold front Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
380 WWUS74 KTSA 190756 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 256 AM CDT Wed Mar 19 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-200000- /O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Poteau, Muskogee, Sapulpa, Okemah, Berryville, Van Buren, Okmulgee, Eureka Springs, McAlester, Huntsville, Fort Smith, Pawhuska, Wagoner, Vinita, Charleston, Clayton, Pawnee, Miami, Bartlesville, Springdale, Jay, Rogers, Sallisaw, Pryor, Tulsa, Wilburton, Nowata, Hugo, Claremore, Fayetteville, Bentonville, Grove, Ozark, Checotah, Antlers, Tahlequah, Stigler, and Stilwell 256 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West to west-northwest winds 20 to 30 mph with gusts to 45 mph, locally higher. * WHERE...All of eastern Oklahoma, west-central Arkansas, and far northwest Arkansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mejia
801 WWUS74 KTSA 191714 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1214 PM CDT Wed Mar 19 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-200300- /O.EXT.KTSA.WI.Y.0005.000000T0000Z-250320T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Grove, Eureka Springs, Clayton, Jay, Huntsville, Tulsa, Wagoner, Stigler, Poteau, Berryville, Checotah, McAlester, Stilwell, Sallisaw, Van Buren, Okmulgee, Pawnee, Hugo, Sapulpa, Pryor, Bartlesville, Miami, Muskogee, Springdale, Fort Smith, Pawhuska, Tahlequah, Fayetteville, Ozark, Wilburton, Nowata, Antlers, Rogers, Bentonville, Okemah, Vinita, Charleston, and Claremore 1214 PM CDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West-northwest winds 15 to 30 mph with gusts up to 45 mph. Locally higher gusts possible. * WHERE...Portions of northwest and west central Arkansas and east central, northeast, and southeast Oklahoma. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RJS
863 WWUS74 KTSA 200251 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 951 PM CDT Wed Mar 19 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-200400- /O.EXP.KTSA.WI.Y.0005.000000T0000Z-250320T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Sallisaw, Bartlesville, Hugo, Vinita, Pawnee, Claremore, Sapulpa, Nowata, Grove, Rogers, Stigler, Jay, Berryville, Bentonville, Antlers, Eureka Springs, Poteau, Tulsa, Fayetteville, Van Buren, Muskogee, Pryor, Wagoner, Checotah, Miami, Huntsville, Ozark, Charleston, Tahlequah, Pawhuska, Springdale, McAlester, Stilwell, Clayton, Wilburton, Fort Smith, Okmulgee, and Okemah 951 PM CDT Wed Mar 19 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds will remain gusty the next few hours, but generally below 40 mph. $$ 06
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:27 AM CDT, 2 hours 8 minutes earlier. Its key messages:
- Updated at 1226 AM CDT Tue Mar 18 2025
- Significant fire weather concerns again on Tuesday.
- Cold front passes Wednesday with very low chance of rain north. Strong winds continue Wednesday along with fire weather concerns despite cooler temperatures.
- Potential for showers and storms return late in the weekend.
Area forecast discussion, Mar 18, 12:27 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Mar 18 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1226 AM CDT Tue Mar 18 2025
- Significant fire weather concerns again on Tuesday.
- Cold front passes Wednesday with very low chance of rain north.
Strong winds continue Wednesday along with fire weather concerns
despite cooler temperatures.
- Potential for showers and storms return late in the weekend.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 930 PM CDT Mon Mar 17 2025
As of mid evening, relative humidity values had risen above 25
percent across the majority of eastern Oklahoma and northwest
Arkansas. At the same time, surface winds had weakened with gusts
of 10 to 25 mph common for the CWA. Thus, the Red Flag warning for
today will be allowed to expire at 10PM. However, limited fire
weather dangers remain across much of the CWA as relative
humidity values were still generally below 35 percent.
Overnight tonight...an area of low pressure will move into the
Desert Southwest allowing for scattered high clouds, which are
beginning to move into eastern Oklahoma now, to spread across the
region. Also, surface low pressure lee of the Rockies is expected
to spread eastward across the Central Plains, along with a 40-55KT
low level jet developing over the region. In response, the
lighter southerly winds observed at mid evening are forecast to
increase again overnight with gusts of 20 to 30 mph and locally
near 35 mph. These winds along with a slow recovery of humidity
levels through the night will continue at least a limited fire
weather concern. By 12z Tuesday, relative humidity is forecast to
be generally upper 40 to mid 60 percent for the majority of the
CWA, while 30 to 45 percent humidity remains along and west of
Highway 75 in northeast Oklahoma.
Gusty southerly winds and scattered cloud cover should help to
keep temperatures overnight on the warm side with lows in the 50s
for most of the CWA. For the evening update, have added minor
adjustments to the hourly temp/dewpoint/wind trends to account
for latest observations and the mentioned above. Otherwise, the
current forecast is handling well at this time.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 222 PM CDT Mon Mar 17 2025
Fire weather conditions will again be a concern on Tuesday.
However, relative humidity values are expected to be a bit higher
with the continued southerly winds bringing more moisture into
the area. However, the unseasonably warm temperatures and dry vegetation
will combine with the southerly winds gusting to around 40 mph to create
near critical to critical fire spread rates across portions of the region.
A red flag warning will be issued for much of northeast Oklahoma for much
of northeast Oklahoma tomorrow afternoon into evening.
A cold front is slated to move through the area Tuesday night into Wednesday
with noticeably cooler temperatures anticipated on Wednesday. Despite
the cooler temperatures gusty northwest winds will continue to produce
fire weather issues on Wednesday. A few rain showers may graze the northern
reaches of the area Wednesday as the mid-level shortwave associated with the
cold front sweeps by the area.
The next chances of showers and storms will occur Saturday into Sunday as
another cold front moves through the area.
&&
.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue Mar 18 2025
VFR conditions will prevail through the forecast period, along
with gusty south winds. Wind gusts from 30 to 35 knots will be
common Tuesday and Tuesday evening. A strong low level jet will
also result in LLWS into Tuesday morning, and again Tuesday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 48 58 34 / 0 10 10 0
FSM 80 56 67 36 / 0 0 0 0
MLC 79 52 61 35 / 0 0 0 0
BVO 81 44 58 30 / 0 10 10 0
FYV 78 52 63 31 / 0 0 10 10
BYV 76 57 65 33 / 0 0 10 10
MKO 78 51 61 34 / 0 0 0 0
MIO 77 49 60 32 / 0 10 10 20
F10 78 50 60 35 / 0 0 0 0
HHW 77 57 64 38 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 10 PM CDT this
evening for OKZ054>067.
AR...None.
&&
SHORT TERM...20
LONG TERM....10
AVIATION...05Hazardous weather outlook, Mar 17, 9:44 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 944 PM CDT Mon Mar 17 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 944 PM CDT Mon Mar 17 2025 ...DANGEROUS FIRE WEATHER CONDITIONS TUESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... South to southwesterly wind are forecast to increase again overnight with gusts generally in the 20 to 30 mph range, with locally higher gusts possible. These winds along with a slow recovery of humidity overnight will aid in at least limited fire weather concerns overnight across much of eastern Oklahoma and northwest Arkansas. The lowest humidity overnight is forecast along and west of Highway 75 in northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY AND WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Winds will remain gusty on Tuesday, gusting to 30 to 45 mph, along with temperatures well above normal. Accordingly, fire weather conditions will remain a concern. A Red Flag Warning has been issued for portions of northeast Oklahoma, and could be expanded if conditions warrant. A strong cold front passes late Tuesday night and Wednesday. Gusty northwesterly winds will develop behind the front, which could impact any ongoing wildfire suppression efforts Wednesday. Temperatures will be noticeably cooler, however grassland fire spread rates will remain high through the day Wednesday. The next storm system impacts the area on Friday with increasing winds. A chance of thunderstorms returns next weekend. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.